Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Red and itchy on the back of neck. Itching increased due to swimming. Advise ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
My wife is 22 years old. 5 days ago the back of her neck started itching. 3 days ago after she go swimming it started to itch alot more and some pain along with it. She is not having any other symptoms. Today it is very dry very red and very itchy. I posted it with some pictures. She told me it might started when was combing her hair. Please advise. Please let me know if the picture is sufficient and clear.
Posted Fri, 29 Jun 2012 in Skin Rash
Answered by Dr. Ashwini Kolur 7 hours later
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

It will be great if you mention is there in history of injury or any history of allergies like have you come across something that you usually won't.

your symptoms are suggestive of contact dermatitis, a itchy rash caused by things your skin touches, such as: cosmetics, soaps, and detergents, dyes and other chemicals in clothing, rubber gloves, shampoos, antibiotics such as neomycin rubbed on the surface of the skin or any plants.

Treatment includes washing with lots of water to remove any traces of the irritant that may remain on the skin. You should avoid further exposure to known irritants or allergens. In some cases, the best treatment is to do nothing to the area.

It might be aggravated by the chlorine present in the swimming pool water. I advice you to avoid swimming till it improves.

Emollients or moisturizers help keep the skin moist, and also help skin repair itself. They protect the skin from becoming inflamed again. They are a key part of preventing and treating contact dermatitis.

Corticosteroid skin creams or ointments may reduce inflammation. Overuse, even of low-strength over-the-counter products, may cause a skin condition should be used with caution.

I advice you to try the above mentioned measure you should be fine. If it persists after 4 to 5 days or it spreads i advice you to see dermatologist for examination and to find the cause.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor